Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 10, 2007, 7:59 PM CDT for Big Stone County, Traverse County, Minnesota. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 10, 2007, 8:29 PM CDT
- In force
- 30 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 144 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:05 PM CDT | HAIL 1 | 1 N Beardsley, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2753 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 110059 SVRABR MNC011-155-110200- /O.NEW.KABR.SV.W.0080.070611T0059Z-070611T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 759 PM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BIG STONE COUNTY IN WEST CENTRAL MINNESOTA... SOUTHERN TRAVERSE COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 900 PM CDT * AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 14 MILES WEST OF GRACEVILLE...OR 17 MILES EAST OF SISSETON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRACEVILLE AND COLLIS AROUND 830 PM CDT... THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4567 9679 4557 9682 4543 9625 4567 9626 $$ SD
1 follow-up statement
000 WWUS53 KABR 110129 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 830 PM CDT SUN JUN 10 2007 MNC011-155-110140- /O.CAN.KABR.SV.W.0080.000000T0000Z-070611T0200Z/ TRAVERSE MN-BIG STONE MN- 830 PM CDT SUN JUN 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BIG STONE AND SOUTHERN TRAVERSE COUNTIES HAS BEEN CANCELLED... AT 825 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE... THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4567 9679 4557 9682 4543 9625 4567 9626 $$ SD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:37 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 10, 2:37 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 237 PM CDT SUN JUN 10 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT MAIN CONCERNS IN THE SHORT TERM CONTINUE TO BE TRYING TO NAIL DOWN BEST CHANCES FOR CONVECTION WITHIN HIGH INSTABILITY/MARGINAL WIND SHEAR ENVIRONMENT TONIGHT AND MONDAY LATE AFTERNOON/EVENING. INSTABILITY HAS BEEN INCREASING ALL DAY WITH DPS NOSING INTO THE LOW TO MID 60S CWA-WIDE ATTM. CONVECTION ONGOING ACROSS FSD AREA IS BEGINNING TO BACK-BUILD IN THE DIRECTION OF THIS FORECAST AREA...WHILE NEW CONVECTION IS DEVELOPING ON THE NOSE OF THE LOW-LEVEL MOISTURE SURGE ACROSS SOUTHWESTERN MINNESOTA. MEANWHILE...THE HIGHEST RIBBON OF INSTABILITY APPEARS TO BE DEVELOPING ALONG AND TO THE EAST OF A DRY LINE ACROSS CENTRAL NEBRASKA AND SOUTH CENTRAL SOUTH DAKOTA. SPC WILL HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE SOUTHERN HALF OF THIS FORECAST AREA FOR THIS AFTERNOON THROUGH THIS EVENING. CARRYING HIGH END CHANCE POPS ACROSS THE SOUTHWESTERN ZONES AND THE SISSETON HILLS THIS EVENING WHERE THE HIGHEST INSTABILITY RESIDES...THEN TRANSITION TO 20 AND 30 POPS FOR THE REMAINDER OF THE OVERNIGHT...MAINLY ACROSS CENTRAL AND EASTERN ZONES WHERE LOW LEVEL JET WILL BE POINTING. IMPRESSIVE MID-LEVEL LAPSE RATES MAINTAINED OVERNIGHT BY ONGOING MID-LEVEL WAA SEQUENCE...AND WILL PROBABLY SEE OVERNIGHT ACCUS CLOUDS/ELEVATED SHOWER AND THUNDERSTORM ACTIVITY PERSIST AND/OR REDEVELOP LATE IN THE NIGHT AS A RESULT. STUCK WITH THE IDEA OF NO POPS OR RATHER SMALL POPS FOR MONDAY AFTERNOON WITH MID-LEVEL CAPPING INVERSION EXPECTED TO HOLD CONVECTION AT BAY UNTIL LATER MONDAY EVENING. MONDAY NIGHT...HAVE 50 AND 60 POPS SMUSHED UP INTO THE NORTH CENTRAL SODAK ZONES CLOSEST TO WHERE SURFACE FRONTAL BOUNDARY WILL BE MONDAY EVENING AND OVERNIGHT. 850HPA THERMAL PROGS IN GFS/NAM SOLUTIONS CONTINUE THE MUCH ABOVE NORMAL WAA PATTERN THROUGH MONDAY NIGHT. TEMPERATURES THIS AFTERNOON ARE WARMING INTO THE MID 80S TO LOWER 90S CWA-WIDE AND SHOULD NOT SEE ANY PROBLEM EXPERIENCING LOW TO MID 90S OVER MUCH OF THE CWA ON MONDAY...WITH LOW TEMPERATURES TONIGHT AND MONDAY NIGHT PERSISTING SOME 10 TO 15 DEGREES ABOVE NORMAL AS WELL. .LONG TERM...TUESDAY THROUGH SUNDAY MODELS ARE CONVERGING ON A SOLUTION. BOTH GFS AND ECMWF AGREE FOR THE MOST PART ON HANDLING SOUTH WESTERN ENERGY ON TUESDAY. THEY BOTH LIFT A CLOSED CENTER ONTO THE PLAINS WITH ONLY A LITTLE DIFFERENCE IN PLACEMENT. ECMWF IS SLIGHTLY FASTER BUT ALMOST IN LINE BY WEDNESDAY. FOCUS OF THE LONG TERM IS ON PRECIPITATION EVENT ON TUESDAY NIGHT INTO WEDNESDAY. HPC QPF GUIDANCE WOULD SUGGEST SOME AREAS OF GREATER THAN 2 INCHES OF RAIN. MUCH OF THIS AREA...ESPECIALLY IN THE EAST HAVE HAD EXCESSIVE PRECIPITATION ALREADY TO WHERE TWO MORE INCHES COULD BE SIGNIFICANT. MOISTURE RETURN IS ALREADY IN PLACE WITH AREA DEW POINTS INTO THE 50S F TODAY AROUND 10 F MORE THAN YESTERDAY. PRECIPITABLE WATER VALUES FROM GFS MODEL SOUNDINGS SHOW AN INCREASE FROM .79 ON THIS MORNINGS UPPER AIR RUN TO 1.4 INCHES BY THIS EVENING AND TO ALMOST 2 INCHES WEDNESDAY. PRECIPITATION AREA WILL BE HARD TO PIN DOWN THIS EARLY. MUCH WILL DEPEND ON WHERE THE FRONT STALLS AS IT MOVES EAST. AT THIS POINT IT SEEMS LIKELY THAT SOME AREA IN THIS FORECAST AREA WILL RECEIVE HEAVY RAIN TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. BEHIND THIS LIFTING ENERGY FROM THE SOUTHWEST A WESTERN RIDGE WILL SLIDE OVER THE AREA. SMALL WAVES WILL BE EMBEDDED IN THE FLOW BUT THEY WILL BE VERY DIFFICULT TO FORECAST ESPECIALLY THIS FAR OUT. DID NOT JUMP HARD ON PRECIPITATION DURING THIS PERIOD AS THERE DOESNT SEEM TO BE A MAJOR EVENT TO TRY AND TIME. TEMPERATURES WERE NOT CHANGED A LOT. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MONDAY MORNING. SCATTERED COVERAGE OF CLOUDS AOA 5K FEET IS DEVELOPING AND WILL STICK AROUND THE MID EVENING. ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS ARE ALSO DEVELOPING AND WILL PERSIST THROUGH MID-EVENING. SOME THUNDERSTORMS MAY PRODUCED LARGE HAIL AND RATHER STRONG WIND GUSTS. FLT CAT DROP TO MVFR IN THUNDERSTORMS /ISOLATED IFR/ IS ALSO POSSIBLE. AFTER SUNDOWN...THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH...BUT COULD POSSIBLY REDEVELOP TOWARD MORNING AS ELEVATED RAIN SHOWERS/THUNDERSTORMS WITH CLOUD BASES AOA 10KFT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...DORN LONG TERM...KEEFE AVIATION...DORN
Hazardous weather outlook, Jun 10, 3:13 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 313 PM CDT SUN JUN 10 2007 MNZ039-046-SDZ007-008-011-112015- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY- 313 PM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING THROUGH THE OVERNIGHT ACROSS FAR NORTHEASTERN SOUTH DAKOTA AND EXTREME WEST CENTRAL MINNESOTA. THE MAIN THREAT FROM ANY STORMS WOULD BE LIGHTNING AND SMALL HAIL. A FEW STRONG STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE BEGINNING TUESDAY AND LASTING THROUGH WEDNESDAY EVENING. SOME STORMS COULD BECOME SEVERE TUESDAY NIGHT AND WEDNESDAY...WITH HEAVY RAIN AND HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM CDT...MAINLY ALONG AND EAST OF INTERSTATE 29. SDZ003>006-009-010-112015- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS- 313 PM CDT SUN JUN 10 2007 /213 PM MDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEASTERN SOUTH DAKOTA. ACTIVITY WILL REMAIN ISOLATED TO WIDELY SCATTERED IF ANY STORMS CAN DEVELOP. A STRONG STORM OR TWO MAY FORM WITH SMALL HAIL AND GUSTY WINDS BEING THE MAIN THREATS. THUNDERSTORMS ARE ALSO POSSIBLE LATER TONIGHT...BUT ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY EVENING ACROSS CENTRAL SOUTH DAKOTA. SOME STORMS COULD BECOME SEVERE WITH HAIL AND GUSTY WINDS BEING THE MAIN THREATS. CHANCES FOR STORMS WILL CONTINUE INTO MID WEEK WITH HEAVY RAIN POSSIBLE IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY BETWEEN 8 PM CDT AND MIDNIGHT CDT...AND MAINLY ALONG AND SOUTH OF A LINE FROM MOBRIDGE TO HECLA. SDZ015>018-033>037-045-048-051-112015- DEWEY-POTTER-FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 313 PM CDT SUN JUN 10 2007 /213 PM MDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 10 PM CDT THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS FROM ANY SEVERE STORMS THAT DEVELOP. ADDITIONAL THUNDERSTORM REDEVELOPMENT IS POSSIBLE LATE TONIGHT BUT IS NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY EVENING ACROSS CENTRAL SOUTH DAKOTA. SOME STORMS COULD BECOME SEVERE WITH HAIL AND GUSTY WINDS BEING THE MAIN THREATS. CHANCES FOR STORMS WILL CONTINUE INTO MID WEEK WITH HEAVY RAIN POSSIBLE IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED UNTIL 10 PM CDT...MAINLY ALONG AND SOUTH OF A LINE FROM EAGLE BUTTE TO MELLETE. PLEASE REMAIN VIGILANT. REPORT ANY OBSERVED SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT AGENCY. SDZ019>023-112015- CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- 313 PM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 377 IN EFFECT UNTIL 10 PM CDT THIS EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS FROM ANY SEVERE STORMS THAT DEVELOP. ADDITIONAL THUNDERSTORM REDEVELOPMENT IS POSSIBLE LATE TONIGHT BUT IS NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE BEGINNING TUESDAY AND LASTING THROUGH WEDNESDAY EVENING. SOME STORMS COULD BECOME SEVERE TUESDAY NIGHT AND WEDNESDAY...WITH HEAVY RAIN AND HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED UNTIL 10 PM CDT...MAINLY ALONG AND SOUTH OF A LINE FROM BRADLEY TO MILBANK. PLEASE REMAIN VIGILANT. REPORT ANY OBSERVED SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT AGENCY. DORN
In the hours before
Local storm report, Jun 10, 5:55 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
555 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD MILBANK 45.22N 96.63W
06/10/2007 GRANT SD LAW ENFORCEMENT
STREET FLOODING IN DOWNTOWN MILBANK
&&
ATGLocal storm report, Jun 10, 6:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
605 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 WSW TWIN BROOKS 45.19N 96.86W
06/10/2007 E1.00 INCH GRANT SD TRAINED SPOTTER
&&
ATGLocal storm report, Jun 10, 6:22 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
622 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ROY LAKE STATE PARK 45.71N 97.43W
06/10/2007 E1.25 INCH MARSHALL SD PARK/FOREST SRVC
&&
ATGLocal storm report, Jun 10, 6:51 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
651 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 6 SW SISSETON 45.60N 97.13W
06/10/2007 E1.00 INCH ROBERTS SD PUBLIC
&&
ATGLocal storm report, Jun 10, 7:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
713 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 10 SE SISSETON 45.56N 96.90W
06/10/2007 E0.75 INCH ROBERTS SD TRAINED SPOTTER
&&
ATGLocal storm report, Jun 10, 7:19 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
719 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL BROWNS VALLEY 45.59N 96.83W
06/10/2007 E0.88 INCH TRAVERSE MN FIRE DEPT/RESCUE
HEAVY RAIN AS WELL
&&
ATGThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:22 PM CDT | Flash Flood Watch | ABR | Big Stone, Traverse | 50 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.